Minnesota, 2003

Funnel Cloud in Minnesota, September 26, 2003

September 26, 2003 · NWS MPX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Sep 26, 12:35 PM CST, 2 hours 55 minutes earlier.

Area forecast discussion, Sep 26, 12:35 PM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
135 PM CDT FRI SEP 26 2003

FORECAST CONCERNS TONIGHT AND THROUGH THE REST OF THE FORECAST
PERIOD ARE PRECIP CHANCES AND TEMPERATURES.

SFC TROUGH STILL PUSHING ACROSS OUR EASTERN CWA THIS AFTERNOON AND
EARLY EVENING.  BULK OF THE RAIN WAS OCCURRING AHEAD OF THIS SURFACE
FEATURE.

DOPPLER WEATHER RADAR AND SATELLITE IMAGERY SHOWED THE BACK EDGE OF
THE SOLID AREA OF PRECIP OVER SOUTHEAST MN INTO WESTERN WI.  CLOUDS
OVER WESTERN MN...APPEAR TO MORE CELLULAR...AND COULD STILL GENERATE
A FEW SPRINKLES BEFORE SUNSET.   MODEL TRENDS STILL POINT TO A
BROAD UPPER LEVEL TROUGH SHARPENING OVER THE GREAT LAKES WITH COLD
AIR AND CYCLONIC CIRCULATION CONTINUING OVER THE UPPER MIDWEST.
CLOUDS EXPECTED TO BE MORE EXTENSIVE AGAIN OVER THE NORTHEAST HALF
OF THE STATE SATURDAY WITH ISOLATED OR SCATTERED SHOWERS DEVELOPING
BY LATE MRNG OR EARLY AFTERNOON.  BOTH THE BOUNDARY LAYER AND MID
LEVEL REMAINS RATHER MOIST THROUGH 48 HOURS.  STRONG SFC HIGH
PRESSURE RIDGE BUILDS OVER THE FORECAST AREA EARLY IN THE WEEK.

.MSP...NONE.
Hazardous weather outlook, Sep 26, 4:00 AM CST, 11 hours 30 minutes before
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-271100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
500 AM CDT FRI SEP 26 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The radar

The Minneapolis radar (KMPX), 53 km away, was scanning. The volume nearest the first event began at 21:29 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Anoka

When
September 26, 3:30 PM CST
Where
Anoka County, Blaine
Reported by
LAW ENFORCEMENT
Coordinates
45.273, -93.246 (the zone’s center; the record gives no point)

Near Lexington and 109th.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2003Every state in 2003This day in weather historyWarnings in Minnesota, September 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336828.